Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 161, NWS Des Moines, IA

June 19, 2011Clarke County, Union County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 19, 2011, 10:27 PM CDT for Clarke County, Union County, Iowa. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2011, 10:27 PM CDT (03:27 UTC)
Expired
Jun 19, 2011, 11:15 PM CDT
In force
48 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Clarke County, IA, Union County, IA

The radar

The Des Moines radar (KDMX), 86 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 10:33 PM CDTHAIL 1.5Arispe, IA
Jun 19, 10:35 PM CDTHAIL 1Ne Arispe, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 6:51 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2452 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2452 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

704 
WUUS53 KDMX 200327
SVRDMX
IAC039-175-200415-
/O.NEW.KDMX.SV.W.0161.110620T0327Z-110620T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1027 PM CDT SUN JUN 19 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
  EASTERN UNION COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 1115 PM CDT

* AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 14 MILES SOUTHEAST OF CRESTON...AND MOVING
  NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AFTON...THAYER...MURRAY AND LORIMOR.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 38 AND 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.

&&

LAT...LON 4091 9432 4116 9407 4116 9366 4089 9402
TIME...MOT...LOC 0327Z 221DEG 26KT 4093 9415
WIND...HAIL <50MPH 1.00IN

$$
3 follow-up statements
369 
WWUS53 KDMX 200345
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1045 PM CDT SUN JUN 19 2011

IAC039-175-200415-
/O.CON.KDMX.SV.W.0161.000000T0000Z-110620T0415Z/
UNION IA-CLARKE IA-
1045 PM CDT SUN JUN 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CLARKE AND EASTERN UNION COUNTIES UNTIL 1115 PM CDT...

AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 15 MILES EAST OF CRESTON...MOVING NORTHEAST AT 25
MPH.

IN ADDITION...AROUND 1035 PM THIS STORM PRODUCED QUARTER TO PING 
PONG BALL SIZE HAIL AS IT MOVED THROUGH THE ARISPE AREA.

LOCATIONS IMPACTED INCLUDE...
  THAYER...MURRAY AND LORIMOR.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 38 AND 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.

&&

LAT...LON 4098 9424 4116 9407 4116 9366 4093 9397
TIME...MOT...LOC 0344Z 217DEG 22KT 4101 9407
WIND...HAIL <50MPH 1.00IN

$$
809 
WWUS53 KDMX 200400
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1100 PM CDT SUN JUN 19 2011

IAC039-175-200415-
/O.CON.KDMX.SV.W.0161.000000T0000Z-110620T0415Z/
UNION IA-CLARKE IA-
1100 PM CDT SUN JUN 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CLARKE AND NORTHEASTERN UNION COUNTIES UNTIL 1115 PM CDT...

AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 12 MILES WEST OF OSCEOLA...OR 19 MILES EAST OF 
CRESTON...MOVING NORTHEAST AT 25 MPH AND WEAKENING SLOWLY.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHWESTERN CLARKE COUNTY.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 40 AND 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.

&&

LAT...LON 4106 9416 4116 9407 4115 9372 4102 9388
TIME...MOT...LOC 0400Z 217DEG 22KT 4109 9399
WIND...HAIL <50MPH 1.00IN

$$
033 
WWUS53 KDMX 200408
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1108 PM CDT SUN JUN 19 2011

IAC039-175-200418-
/O.EXP.KDMX.SV.W.0161.000000T0000Z-110620T0415Z/
UNION IA-CLARKE IA-
1108 PM CDT SUN JUN 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLARKE AND
NORTHEASTERN UNION COUNTIES WILL EXPIRE AT 1115 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS MOVING 
RAPIDLY OUT OF THE WARNED AREA.  HOWEVER SMALL HAIL IS STILL 
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4106 9416 4116 9407 4115 9372 4102 9388
TIME...MOT...LOC 0408Z 217DEG 22KT 4113 9395

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:35 PM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jun 19, 6:35 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
635 PM CDT SUN JUN 19 2011

.UPDATED AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
SOMEWHAT COMPLICATED SCENARIO GOING INTO THE EVENING AND OVERNIGHT
HOURS. 3000 J/KG UNCAPPED CAPE OVER THE SOUTH NOW...BUT LITTLE TO
FOCUS INITIATION ON OVER IOWA FOR NOW. HOWEVER WEAK CONVERGENCE
TAKING PLACE ACROSS US HIGHWAY 20-30 CORRIDOR WITH CU FIELD FROM
NEBRASKA LIFTING ENE ALONG THAT ZONE. ANOTHER AREA OF DISTURBED CU
FORMING MORE ALONG THE APPROACHING WARM FRONT SOUTH OF THE REGION IN
NORTHERN KS AS WELL. IF LIS HIT -10 TO -12C BY EVENING...MAY NOT
NEED MUCH ELSE TO FIRE OFF SOME STORMS. OVERNIGHT INCREASING LOW
LEVEL JET IMPINGING ON BOUNDARY WITH H700 WAVE WILL BE MORE THAN
ENOUGH TO SUSTAIN STORMS INTO THE OVERNIGHT HOURS. EARLY SVR THREAT
MIGHT BE CONFINED TO SW SECTIONS THEN SPREADING TO THE NORTH DURING
THE LATE EVENING/OVERNIGHT HOURS. ANY TOR THREAT SHOULD BE PRIOR TO
06Z WEST/SOUTHWEST AND THEN TRANSITION TO WIND...HAIL...AND RAIN
THREAT. FFG REMAINS IN THE 1-2 INCH RANGE OVER MUCH OF THE REGION.
CHALLENGES ARISE AS TO HOW ORGANIZED THREAT IS OVERNIGHT TNT.
CORFIDI VECTORS OPPOSE LOW LEVEL JET FAR SOUTH TOWARD MORNING
HOURS...WHICH COULD AID IN BACKBUILDING. WITH PWATS IN THE 1.2 TO
1.4 RANGE...SOME HIGH RATES AND RAINFALL AMTS ARE POSSIBLE. STORMS
SHOULD LESSEN TOWARD PRE DAWN HOURS. TEMPS TNT WILL BE WARM WITH
LOWS IN THE LOWER 70S SOUTH AND UPPER 60S NORTH.

.LONG TERM/MONDAY MORNING THROUGH SUNDAY/...
POTENTIAL SEVERE WEATHER OUTBREAK ON MONDAY AFTERNOON THROUGH THE
OVERNIGHT HOURS WILL BE THE MAIN CONCERN IN THE EXTENDED...WITH ALL
MODES OF SEVERE WEATHER LIKELY INCLUDING TORNADOES. THERE IS A
POSSIBILITY OF REDEVELOPMENT TO A LESSER DEGREE OVER THE NORTHEAST
ON TUESDAY. PATTERN THEN TRANSITIONS TO A MORE NORTHWESTERLY FLOW
WITH MUCH COOLER AIR IN PLACE...AND AFTERNOON PEAK HEATING SHOWERS
AND THUNDERSTORMS WITH NEAR RECORD LOW MAXIMUM TEMPS.

MONDAY MORNING THROUGH TUESDAY MORNING...
A WEAKENING MCS IS EXPECTED TO BE ONGOING BY 12Z TOMORROW MORNING.
THE EXACT PLACEMENT OF THIS MCS...AND THE OUTFLOW BOUNDARIES IT
LEAVES BEHIND WILL HAVE A LARGE IMPACT THE TIMING AND PLACEMENT OF
CONVECTIVE INITIATION MONDAY AFTERNOON. GUIDANCE SHOWS A SHORTWAVE
MOVING ACROSS THE IA/SD/NE BORDER EARLY MONDAY MORNING...WITH THE
BEST H850 THETA_E ADVECTION ACROSS THE IA/MN BORDER. THESE LINGERING
THUNDERSTORMS SHOULD BE ELEVATED...WITH MINIMAL THREAT FOR SEVERE
WEATHER...ALTHOUGH A STRAY WIND OR HAIL REPORT IS POSSIBLE. HAVE
HIGHEST POPS ACROSS THE NORTH TO REFLECT THE NORTHERN TRACK
SUPPORTED IN BY THE QPF PLACEMENT IN THE 19.12Z GFS..ECMWF..AND NAM.
HOWEVER...EXPANDED POPS ACROSS THE ENTIRE CWA TO ACCOUNT FOR THE
CONVECTION THAT IS EXPECTED TO BREAK OUT ACROSS NEBRASKA SUNDAY
EVENING...AND MAY STILL BE AROUND BY THE START OF THE PERIOD.

THROUGHOUT THE REST OF THE MORNING HOURS AND INTO EARLY MONDAY
AFTERNOON...THE UPPER LEVEL PV ANOMALY ACROSS THE TX/OK PANHANDLES
SHOULD CONGEAL AN TAKE ON A NEGATIVE TILT AS THE JET STREAK ROUNDS
THE BASE OF THE TROUGH. ANY RESIDUAL CLOUD COVER FROM THE OVERNIGHT
CONVECTION SHOULD QUICKLY DISSIPATE...AND WARM AIR ADVECTION WITH
H700 TEMPS OF 14-16C WILL ESTABLISH A CAP ACROSS CWA. AN ELEVATED
MIXED LAYER FROM 700-500MB...COMBINED WITH AFTERNOON CLEARING SHOULD
ALLOW THE BOUNDARY LAYER TO RAPIDLY DESTABILIZE WITH SBCAPES OF
3000-4000J/KG IN PLACE BY LATE AFTERNOON. THIS CONDITIONAL
INSTABILITY WILL LIKELY BE REALIZED BY LATE AFTERNOON/EARLY EVENING
AS THE STRONG SYNOPTIC FORCING WITH THE HEIGHT FALLS AHEAD OF THE PV
ANOMALY WILL DYNAMICALLY DESTABILIZE THE MID LEVELS AND ERODE THE
CAP. GIVEN THE FAVORABLE THERMODYNAMIC ENVIRONMENT IN
PLACE...ATTENTION THEN TURNS TO THE WIND PROFILE TO DIAGNOSE THE
CONVECTIVE MODE. BY MONDAY AFTERNOON THE AFOREMENTIONED JET STREAK
WILL BE SURGING NORTHWARD ACROSS CENTRAL KS...EASTERN NE. DEEP LAYER
SHEAR VALUES OF 50-60KTS WILL SUPPORT SUPERCELLS. MEANWHILE 6HR
PRESSURE FALLS OVER EASTERN NE/SD WILL RESULT IN SOUTH SOUTHEASTERLY
SURFACE WINDS. SOUNDINGS SHOWS VEERING WIND PROFILE IN THE LOWER
LEVELS FAVORABLE FOR TORNADOES GIVEN THAT THE STORMS WILL BE SURFACE
BASED. THE HIGHEST SHR VALUES WILL BE ALONG THE WARM FRONT...WHICH
SHOULD BE LOCATED ACROSS THE NORTHERN HALF OF IOWA BY LATE
AFTERNOON.

CURRENTLY ENVISION THE SCENARIO UNFOLDING WITH THE WARM FRONT
LIFTING ACROSS THE I80 CORRIDOR BY 18Z...HWY20 BY 21Z...AND TOWARD
HWY18 BY 24Z. GIVEN THE MODEL TRENDS WHICH HAVE INTENSIFIED THE
SYSTEM SLIGHTLY AND SLOWED IT DOWN...DONT SEE THE WARM FRONT SURGING
NORTHWARD INTO MINNESOTA. ALONG THAT SAME LINE OF THOUGHT...FEEL
THAT THE CAP WILL MOST LIKELY HOLD UNTIL AT LEAST 21Z...WITH
CONVECTION BREAKING OUT IN THE AREA OF ENHANCED CONVERGENCE ALONG
THE WARM FRONT. THESE STORMS ARE EXPECTED TO BE SUPERCELLULAR AND
COULD QUICKLY TURN SEVERE. MEANWHILE ANOTHER ROUND OF STORMS SHOULD
DEVELOP CLOSER TO THE UPPER LEVEL DYNAMICS ALONG THE DRY LINE IN
EASTERN NE/KS...AND MOVE THROUGH CENTRAL IOWA OVERNIGHT. THESE
STORMS WILL INITIATE AS DISCRETE SUPERCELLS...AND LIKELY GROW
UPSCALE INTO A LINEAR COMPLEX WITH EMBEDDED HP SUPERCELLS. THE
SEVERE THREAT MAY LAST THROUGH THE EARLY MORNING HOURS OF TUESDAY.

ON TUESDAY...THE CLOSED UPPER LEVEL LOW WILL BE SLOW TO MOVE
NORTHEAST...MEANING THE DYNAMICS WILL STILL BE IN PLACE FOR
ORGANIZED CONVECTION. DEPENDING ON THE AMOUNT OF HEATING THAT TAKES
PLACE...BUFKIT SOUNDINGS FROM WATERLOO SHOW SKINNY CAPE WITH VEERING
WIND PROFILES INDICATING THE POTENTIAL OF LOW TOP SUPERCELLS
DEVELOPING OVER THE NORTHEASTERN PART OF THE CWA DURING THE
AFTERNOON. LOW LEVEL HODOGRAPHS WOULD SUPPORT THE POSSIBILITY OF A
FEW TORNADOES.

WEDNESDAY THOUGH SUNDAY...COLDER AIR WILL SETTLE IN ACROSS THE
MIDWEST ON THE BACK SIDE OF THIS SYSTEM AS THE UPPER LEVEL LOW
WOBBLES ACROSS THE UPPER MIDWEST. SOUNDINGS SHOW LOW STRATUS IN
PLACE ON WEDNESDAY THROUGH FRIDAY...WITH THE LIGHT RAIN OR DRIZZLE
LIKELY AT TIMES. IF THERE ARE A FEW BREAKS IN THE CLOUDS...H850
TEMPS STRUGGLE TO GET ABOVE 10C...SO PERHAPS A FEW THUNDERSTORMS
COULD DEVELOP DURING THE AFTERNOON HOURS. LOOK FOR HIGH TEMPERATURES
TO BE IN ONLY IN THE 60S...WHICH WOULD BE NEAR RECORD FOR LATE JUNE.

&&

.AVIATION...20/00Z
COMPLEX FORECAST AGAIN THIS CYCLE AS THE AIRMASS OVER THE TAF
LOCATIONS IS MOIST AND QUITE UNSTABLE.  THERE ARE NUMEROUS
BOUNDARIES AROUND...ANY OF WHICH THUNDERSTORMS CAN DEVELOP ALONG.
THERE ARE ALSO NUMEROUS UPPER LEVEL DISTURBANCES THAT CAN AID
DEVELOPMENT.  THE MOST REASONABLE SOLUTION IS THAT STORMS WILL FIRE
ALONG A WARM FRONT IN NORTHERN MISSOURI THEN SPREAD INTO SOUTHERN
IOWA OVERNIGHT AND WEAKEN OR DIMINISH TOWARDS 12-15Z.  WARM AIR
ALOFT WILL THEN BRING MAINLY VFR CIGS TO TAF LOCATIONS FOR THE REST
OF THE FORECAST PERIOD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...REV
LONG TERM...BEITLICH
AVIATION...FAB
Hazardous weather outlook, Jun 19, 10:03 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1003 PM CDT SUN JUN 19 2011

IAZ033>039-044>050-057>062-070>075-081>086-092>097-210315-
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-
JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
1003 PM CDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO ACROSS SOUTHERN AND CENTRAL IOWA
MUCH OF THE NIGHT. GOLF BALL SIZE HAIL AND DAMAGING WINDS TO 70
MPH ARE THE MAIN THREATS. A FEW TORNADOES WILL ALSO BE POSSIBLE
THROUGH 2 AM PRIMARILY ACROSS THE SOUTHERN HALF OF IOWA. LOCALIZED
HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SIGNIFICANT SEVERE THUNDERSTORM OUTBREAK APPEARS LIKELY MONDAY
EVENING THROUGH MONDAY NIGHT IN CENTRAL IOWA. GOLF BALL SIZE OR
LARGER HAIL...DAMAGING WIND TO 75 MPH AND A FEW TORNADOES WILL BE
POSSIBLE. LOCALIZED HEAVY RAINFALL IS ALSO EXPECTED. THIS EVENT
HAS THE POTENTIAL FOR SUBSTANTIAL SEVERE STORMS TO CONTINUE THROUGH
MONDAY NIGHT WITH THE POTENTIAL FOR A FEW OVERNIGHT TORNADOES.

ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY
AS WELL AS LATE FRIDAY INTO SATURDAY. THE THREAT FOR SEVERE
STORMS APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS EVENING INTO TONIGHT AS WELL
AS MONDAY EVENING AND NIGHT. AN EMERGENCY MANAGERS CONFERENCE CALL
WILL LIKELY BE NEEDED MONDAY.

IAZ004-005-024-210315-
EMMET-KOSSUTH-HUMBOLDT-
1003 PM CDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT. PING PONG
BALL SIZED HAIL AND DAMAGING WINDS TO 60 MPH ARE THE MAIN THREATS.
LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE UPPER DES
MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SIGNIFICANT SEVERE THUNDERSTORM OUTBREAK APPEARS LIKELY MONDAY
EVENING INTO MONDAY NIGHT IN CENTRAL IOWA. GOLF BALL SIZE HAIL AND
DAMAGING WIND TO 70 MPH AND A FEW TORNADOES WILL BE POSSIBLE.
LOCALIZED HEAVY RAINFALL IS ALSO EXPECTED. THIS EVENT HAS THE
POTENTIAL FOR SUBSTANTIAL SEVERE STORMS TO CONTINUE THROUGH MONDAY
NIGHT WITH THE POTENTIAL FOR A FEW OVERNIGHT TORNADOES.

ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY
AS WELL AS LATE FRIDAY INTO SATURDAY. THE THREAT FOR SEVERE STORMS
APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY TONIGHT AND WILL BE NEEDED
MONDAY EVENING INTO MONDAY NIGHT. AN EMERGENCY MANAGERS
CONFERENCE CALL WILL LIKELY BE NEEDED MONDAY AS THE SITUATION
EVOLVES.

IAZ006-007-015>017-023-025>028-210315-
WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-WRIGHT-
FRANKLIN-BUTLER-BREMER-
1003 PM CDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT WITH PING PONG BALL
SIZED HAIL AND DAMAGING WIND GUSTS TO 60 MPH THE MAIN THREATS.
LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SIGNIFICANT SEVERE THUNDERSTORM OUTBREAK APPEARS LIKELY MONDAY
EVENING INTO MONDAY NIGHT IN CENTRAL IOWA. GOLF BALL SIZED HAIL
AND DAMAGING WIND TO 70 MPH ALONG WITH A FEW TORNADOES WILL ALL BE
POSSIBLE. LOCALIZED HEAVY RAINFALL IS ALSO EXPECTED. THIS EVENT
HAS THE POTENTIAL FOR SUBSTANTIAL SEVERE STORMS TO CONTINUE THROUGH
MONDAY NIGHT WITH THE POTENTIAL FOR A FEW OVERNIGHT TORNADOES.

ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY
AS WELL AS LATE FRIDAY INTO SATURDAY. THE THREAT FOR SEVERE STORMS
APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY TONIGHT AND WILL BE NEEDED
MONDAY EVENING INTO MONDAY NIGHT. AN EMERGENCY MANAGERS
CONFERENCE CALL WILL LIKELY BE NEEDED MONDAY AS THE SITUATION
EVOLVES.

FAB

In the hours before

Local storm report, Jun 19, 5:47 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
547 PM CDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TORNADO          2 E RAKE                43.48N 93.88W
06/19/2011                   WINNEBAGO          IA   TRAINED SPOTTER

            TORNADO TOUCHED DOWN IN OPEN FIELD NEARLY STATIONARY. NO
            DAMAGE.

&&

MS JUN 11

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 10:10 PM CDTTornado WarningDMXRinggold35 min
Jun 19, 11:14 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Cass, Clarke and 18 more11 hr
Jun 19, 11:31 PM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold44 min
Jun 19, 11:37 PM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Taylor38 min
Jun 19, 11:46 PM CDTFlash Flood WarningDMXRinggold, Taylor6 hr
Jun 19, 11:52 PM CDTTornado WarningDMXDecatur, Ringgold23 min
Jun 19, 11:57 PM CDTTornado WarningDMXDecatur22 min
Jun 20, 12:05 AM CDTSevere Thunderstorm WarningDMXRinggold, Taylor40 min
Jun 20, 12:12 AM CDTSevere Thunderstorm WarningDMXDecatur, Wayne48 min
Jun 20, 12:17 AM CDTSevere Thunderstorm WarningDMXDecatur, Lucas, Wayne43 min
Jun 20, 12:29 AM CDTFlash Flood WarningDMXDecatur, Ringgold6 hr
Jun 20, 12:39 AM CDTTornado WarningDMXWayne16 min
Jun 20, 12:41 AM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold49 min
Jun 20, 12:49 AM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Monroe, Wayne26 min
Jun 20, 12:50 AM CDTSevere Thunderstorm WarningDMXPolk, Story40 min
Jun 20, 1:13 AM CDTFlash Flood WarningDMXDavis, Wapello6 hr
Jun 20, 1:13 AM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Mahaska, Monroe, Wapello47 min
Jun 20, 1:16 AM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne29 min
Jun 20, 1:19 AM CDTFlash Flood WarningDMXClarke, Lucas6 hr
Jun 20, 1:37 AM CDTSevere Thunderstorm WarningDMXAppanoose, Davis38 min
Jun 20, 2:29 AM CDTSevere Thunderstorm WarningDMXAdair, Cass, Guthrie46 min
Jun 20, 2:53 AM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie37 min
Jun 20, 3:08 AM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison24 min
Jun 20, 3:24 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Guthrie36 min
Jun 20, 3:26 AM CDTSevere Thunderstorm WarningDMXAdair, Guthrie, Madison19 min
Jun 20, 4:26 AM CDTRiver Flood WarningDMXLucas, Wayne3 hr
Jun 20, 6:40 AM CDTSevere Thunderstorm WarningDMXMarion, Warren37 min
Jun 20, 7:09 AM CDTRiver Flood WarningDMXPolk118 min
Jun 20, 9:01 AM CDTRiver Flood WarningDMXMadison, Warren3 days
Jun 20, 9:46 AM CDTRiver Flood WarningDMXPolk47 hr
Jun 20, 9:46 AM CDTRiver Flood WarningDMXWapello21 hr
Jun 20, 10:43 AM CDTRiver Flood WarningDMXPolk47 hr
Jun 20, 10:43 AM CDTRiver Flood WarningDMXPolk47 hr
Jun 20, 1:42 PM CDTRiver Flood WarningDMXMahaska, Wapello14 hr
Jun 20, 3:14 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Carroll, Cass and 20 more12 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.